The waiting game! Discharge and Dilators!

Hi ladies.

I finished chemo/ radiotherapy and brachytherapy 4 weeks ago so playing the waiting game now. On the whole I feel ok. I have miles more energy and after 3 months of not being able to stand the smell of coffee, my love for it has finally returned!! I have good days where this has become my new normal and I manage to get on with things fine. But then I have bad days where I am constantly panicking about what’s next and I think I’m just looking for a bit of reassurance from you ladies today. My post treatment check up isn’t until next week so I was wondering if any of you ladies have experienced similar things since your treatment ended?

During brachy the hospital checked my urine and found I had a water infection. I was given a course of antibiotics to clear it up but after giving them chance to kick in, I was still in agony. My GP said he thought I might have radiation cystitis and said it would sort itself out. After a couple more weeks it did clear up. I stopped having to go the bathroom 5 times every night and the pain wore off completely YAY!!

I’ve had a couple of other ongoing side effects since treatment such as discharge (sometimes really watery, sometimes bright green/pale yellow), weak legs and hot flushes and changes in my skin which I presume are to do with starting the menopause. I’ve just started on HRT so hopefully the hot flushes will stop soon. The pill I am on is combined and called Elleste.

My consultant told me to start using the dilators 4 weeks after treatment finishes so I started using them this week. There are 4 sizes and I can use up to the 3rd comfortably. However, I’ve noticed that since using them it hurts when I wee and every time I wipe there’s blood. Also, I think I’m getting more discharge now than I was before treatment began, which is worrying me slightly.

Hi Nell 

its sounds like you are doing quite well so bravo you! 

I could have wrote this post myself about 3-4 weeks after treatment. The symptoms sound exactly like many of my diary entries around this time. Do be patient as you will soon see a big improvement as least I did around the 6-7 week. My discharge just one day stopped and my weak legs slowly disappeared. Do make sure that you are drinking enough water. I also found that magnesium has helped tremendously for the weakness in my legs. 

I was not allowed HRT but have gotten a prescription for the hot flashes and haven't had one since. But, I also know that sometimes you do have to try some different things for HRT so do keep that in mind. 

I also have gotten something way better then those dialators and since then I no longer have any blood or discomfort peeing after, I do thing the hardness of the dialators was causing this. 

Do make sure you bring up these things next week at your appointment Though. 

Four weeks is still early in the recovery period and I would say you are doing quite well. All the best! 

It sounds like you are doing great Nell!! I had exactly the same issues post treatment and it does get better. Haven't started on HRT though. It's something I need to think about xx

Hi 

well done you for completing the treatment all your side effects are normal don't forget the radiotherapy and chemo still keeps working for at least 6 weeks after treatment that's why they leave you for 6 weeks also gives you time to recover 

the dilator thing is normal as is the discharge it will suddenly stop think mine just stopped after about 8 weeks 

as for HRT I can't help you there as I wasn't allowed on it but I took sage capsules which took away the hot flushes 

onwards and upwards 

love Michelle xx 

 

Thanks for your all your reassuring comments They've helped massively. Hope you're all ok xx